Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2006, 10:46 PM CDT for Fulton County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 10:46 PM CDT (03:46 UTC)
- Expired
- May 26, 2006, 12:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Fulton County, KY
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:00 PM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 9:21 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST BROOKPORT 37.12N 88.63W
05/25/2006 M58 MPH MASSAC IL AMATEUR RADIO
PEA SIZE HAIL ASSOCIATED WITH STORM. EVENT OCCURRED ALONG
THE OHIO RIVERFRONT AREA.
&&
SMITTYLocal storm report, May 25, 9:29 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL CLINTON 36.67N 88.99W
05/25/2006 M1.75 INCH HICKMAN KY EMERGENCY MNGR
GOLF BALL SIZE HAIL DAMAGED POLICE CAR. OVER ONE INCH OF
RAINFALL WITH STORM.
&&
SMITTYLocal storm report, May 25, 9:30 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL ISLAND 37.44N 87.15W
05/25/2006 M0.88 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 9:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
950 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N HAMLIN 36.61N 88.08W
05/25/2006 CALLOWAY KY EMERGENCY MNGR
SEVERAL TREES DOWN
&&
DLLLocal storm report, May 25, 10:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HICKMAN 36.56N 89.19W
05/25/2006 M0.88 INCH FULTON KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 10:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL HICKMAN 36.56N 89.19W
05/25/2006 M1.00 INCH FULTON KY TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 24 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 90 min |
| May 25, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 43 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 65 min |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 16 min |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 58 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 65 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Union | 43 min |
| May 25, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 87 min |
| May 25, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 68 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Webster | 49 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 29 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| May 25, 9:53 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 37 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 43 min |
| May 25, 10:57 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 48 min |
| May 25, 11:13 PM CDT | Tornado Warning | PAH | Fulton | 20 min |
| May 26, 12:37 AM CDT | Flash Flood Warning | PAH | Fulton | 113 min |
| May 25, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 46 min |
| May 25, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 64 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 46 min |
| May 25, 7:07 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 53 min |
| May 25, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 66 min |
| May 25, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 54 min |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 67 min |
| May 25, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 61 min |
| May 25, 9:40 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 50 min |
| May 25, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 50 min |
| May 25, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.